Tennessee, 2016Drought in Tennessee, November 15 to 30, 2016
November 15 to 30, 2016 · NWS MEG · 12 events in 12 counties and zones
Abnormally dry weather continued during the month of November and fueled the spread of at least moderate (D2) drought conditions over most portions of the Mid-South. A semi-permanent upper ridge of high pressure resulted in little rainfall which continued the drought conditions.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Abnormally dry weather continued during the month of November and fueled the spread of at least moderate (D2) drought conditions over most portions of the Mid-South. A semi-permanent upper ridge of high pressure resulted in little rainfall which continued the drought conditions. Dry conditions negatively impacted pastures, triggering more feeding of hay, and causing concern for hay shortages for the winter months. The drought caused river and lake levels to be at low levels.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Nov 15, 5:40 AM CST, 20 minutes earlier.
Area forecast discussion, Nov 15, 5:40 AM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
540 AM CST Tue Nov 15 2016
.DISCUSSION...
Updated for aviation discussion
&&
.PREV DISCUSSION... /issued 257 AM CST Tue Nov 15 2016/
Skies are partly cloudy across the forecast area early this
morning with temperatures ranging from the mid 40s to mid 50s. A
weak cold front is moving across eastern Arkansas at this time.
Some scattered showers and isolated thunderstorms are moving
across portions of west Tennessee and north Mississippi. As the
cold front moves through the remainder of the forecast area and
weakens the threat of rain will end later this morning. The air
behind the cold front is not much cooler so temperatures today
will remain above normal with highs in the upper 60s to lower 70s.
High pressure will build into the region tonight bringing a return
of dry weather. Temperatures will remain slightly above normal
with lows Wednesday morning from the lower 40s to around 50
degrees. Dry and warm weather will continue for Wednesday and
Thursday as well. Temperatures will approach 80 degrees on
Thursday.
By Friday, a stronger cold front will approach the region and move
through the forecast area Friday night. Thunderstorms are expected
to develop ahead of the front and move through the region Friday
and Friday night. By Saturday morning, the cold front will be east
of the region. Much cool and drier air will move into the forecast
area on Saturday. Temperatures will drop to below normal levels
with highs on Saturday in the 50s. The cooler and drier weather
will continue for Sunday and Monday as well.
ARS
&&
.AVIATION...
A cold front will move through the region this morning. Showers
and a few thunderstorms in advance of the front will impact mainly
KTUP before 15/15z. Skies will clear through the day behind the
cold front as light winds veer northwesterly. Overnight expect
clear skies and light/calm winds
SJM
&&
MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Nov 15, 3:30 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
330 AM CST TUE NOV 15 2016
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161130-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
330 AM CST TUE NOV 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
INCREASING WINDS...DRY VEGETATION AND MARGINALLY LOW RELATIVE
HUMIDITY MAY LEAD TO INCREASED WILDFIRE DANGER ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Drought, Shelby
- When
- November 15, 6:00 AM CST to November 30, 11:59 PM CST
- Where
- Shelby forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.184, -89.896 (the zone’s center; the record gives no point)
Severe (D2) drought conditions developed across the county.
Drought, Tipton
- When
- November 15, 6:00 AM CST to November 30, 11:59 PM CST
- Where
- Tipton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.497, -89.759 (the zone’s center; the record gives no point)
Severe (D2) drought conditions developed across the county.
Drought, Lauderdale
- When
- November 15, 6:00 AM CST to November 30, 11:59 PM CST
- Where
- Lauderdale forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.761, -89.631 (the zone’s center; the record gives no point)
Severe (D2) drought conditions developed across the county.
Drought, Obion
- When
- November 15, 6:00 AM CST to November 30, 11:59 PM CST
- Where
- Obion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.358, -89.149 (the zone’s center; the record gives no point)
Severe (D2) drought conditions developed across the county.
Drought, Weakley
- When
- November 15, 6:00 AM CST to November 30, 11:59 PM CST
- Where
- Weakley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.298, -88.718 (the zone’s center; the record gives no point)
Severe (D2) drought conditions developed across the county.
Drought, Henry
- When
- November 15, 6:00 AM CST to November 30, 11:59 PM CST
- Where
- Henry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.332, -88.301 (the zone’s center; the record gives no point)
Severe (D2) drought conditions developed across the county.
Drought, Benton
- When
- November 15, 6:00 AM CST to November 30, 11:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.070, -88.068 (the zone’s center; the record gives no point)
Severe (D2) drought conditions developed across the county.
Drought, Carroll
- When
- November 15, 6:00 AM CST to November 30, 11:59 PM CST
- Where
- Carroll forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.973, -88.450 (the zone’s center; the record gives no point)
Severe (D2) drought conditions developed across the county.
Drought, Gibson
- When
- November 15, 6:00 AM CST to November 30, 11:59 PM CST
- Where
- Gibson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.997, -88.933 (the zone’s center; the record gives no point)
Severe (D2) drought conditions developed across the county.
Drought, Crockett
- When
- November 15, 6:00 AM CST to November 30, 11:59 PM CST
- Where
- Crockett forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.814, -89.139 (the zone’s center; the record gives no point)
Severe (D2) drought conditions developed across the county.
Drought, Haywood
- When
- November 15, 6:00 AM CST to November 30, 11:59 PM CST
- Where
- Haywood forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.583, -89.284 (the zone’s center; the record gives no point)
Severe (D2) drought conditions developed across the county.
Drought, Madison
- When
- November 15, 6:00 AM CST to November 30, 11:59 PM CST
- Where
- Madison forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.608, -88.838 (the zone’s center; the record gives no point)
Severe (D2) drought conditions developed across the county.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Mississippi, November 15 to 30, 2016$450,000 · 9 events
- Drought in Mississippi, November 15 to 30, 2016$350,000 · 7 events
- Drought in Arkansas, November 15 to 30, 2016$100,000 · 2 events
- Drought in Florida, November 15 to 30, 20168 events
- Drought in Alabama, November 15 to 30, 20167 events
- Drought in Georgia, November 15 to 30, 20166 events
- Drought in Kentucky, November 15 to 30, 20166 events
- Drought in Arkansas, November 15 to 30, 20163 events
- Drought in Arkansas, November 15 to 30, 20163 events
- Drought in Mississippi, November 15 to 30, 20163 events
- Flooding in New Jersey, November 15, 20163 events
- Drought in Alabama, November 15 to 30, 20162 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 667099, 667100, 667101, 667102, 667103, 667104, 667105, 667106, 667107, 667108, 667109, 667110.